Puerto Rico, 2005Flood in Puerto Rico, May 24, 2005
May 24, 2005 · NWS SJU · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at May 24, 5:45 PM AST, 2 hours 50 minutes earlier.
Area forecast discussion, May 24, 5:45 PM AST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
545 PM AST TUE MAY 24 2005
.DISCUSSION...VERY BUSY AFTERNOON AGAIN...ESPECIALLY OVER THE NORTH
HALF OF PUERTO RICO. FIRST BATCH OF SHOWERS AND THUNDERSTORMS HAVE
DIMINISHED SOME AND SHIFTED OFF THE NORTH COAST...BUT STILL HAVE
LINGERING LIGHT TO MODERATE RAINFALL ACROSS MANY SECTIONS. IN
ADDITION...NEW CELLS WITH OVERSHOOTING TOPS HAVE MOVED/INTO
DEVELOPED OVER SOUTHWEST AND SOUTH CENTRAL PUERTO RICO...IN
ASSOCIATION WITH WEAK MESOSCALE VORTEX ASSOCIATED WITH REMNANTS OF
SURFACE TROUGH AND PROBABLY LEFTOVER OUTFLOW BOUNDARY FROM FIRST
BATCH OF CONVECTION. ANYWAY...EXPECT THIS SECOND SURGE OF ACTIVITY
TO LINGER FOR A FEW HOURS AND STILL CANNOT RULE OUT SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT.
MAIN CULPRIT FOR ACTIVE WEATHER AGAIN TODAY...WAS REMNANTS OF OLD
SURFACE TROUGH EXTENDING FROM NEAR JAMAICA EAST NORTHEAST ACROSS
HISPANIOLA...THEN EAST ACROSS PUERTO RICO AND THE U.S. VIRGIN
ISLANDS AND THEN NORTHEAST ACROSS THE CENTRAL ATLANTIC LATE THIS
AFTERNOON. THIS FEATURE WILL MOVE LITTLE AND CONTINUE TO SLOWLY
DISSIPATE THROUGH WEDNESDAY...BUT ITS PROXIMITY TO THE LOCAL ISLANDS
THROUGH TONIGHT AND WEDNESDAY...IN COMBINATION WITH A MOIST AND
UNSTABLE AIR MASS...LOCAL EFFECTS...AND GENERALLY FAVORABLE MID TO
UPPER LEVEL CONDITIONS...SHOULD AGAIN ALLOW FOR AT LEAST SCATTERED
TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP
OVER PARTS OF THE LOCAL AREA BY LATE WEDNESDAY MORNING AND
AFTERNOON...ESPECIALLY OVER THE INTERIOR SECTIONS OF PUERTO RICO.
PERIODS OF HEAVY RAINFALL AND AT LEAST SOME URBAN AND SMALL STREAM
FLOODING WILL OCCUR AGAIN IN A FEW AREAS.
THE REMNANTS ARE STILL EXPECTED TO SHIFT NORTH OF THE LOCAL ISLANDS
BY WEDNESDAY NIGHT AND THURSDAY...AS HIGH PRESSURE AT LOW TO MID
LEVELS PUSHES INTO THE LOCAL AREA FROM THE EAST AND SOUTHEAST. THIS
HIGHER PRESSURE TREND...SHOULD MAKE FOR AN OVERALL DRIER WEATHER
PATTERN LOCALLY FOR THURSDAY AND FRIDAY...AND POSSIBLY SATURDAY...
BUT STILL WITH DIURNALLY INDUCED ACTIVITY EACH DAY.
&&
.MARINE...OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS...FAIRLY TRANQUIL
MARINE CONDITIONS ARE STILL EXPECTED TO CONTINUE ACROSS THE LOCAL
WATERS THROUGH AT LEAST THURSDAY. GENERALLY EXPECT WINDS OF 15 KNOTS
OR LESS AND SEAS 4 FEET OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 90 77 89 / 70 50 50 50
STT 79 89 77 87 / 50 50 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...FLASH FLOOD WATCH PRZ001-002-004>006-008>010 TIL 25/0030Z.
.VI...NONE.
&&
BCS
Hazardous weather outlook, May 24, 6:00 AM AST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST TUE MAY 24 2005
PRZ001>013-AMZ710>750-251000-
600 AM AST TUE MAY 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...A SURFACE TROUGH WILL DRIFT SOUTHEAST TODAY AND
REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER WILL
CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. SEA BREEZE
EFFECTS COMBINED WITH A MOIST UNSTABLE AIRMASS AND WEST TO SOUTHWEST
LOW LEVEL WINDS WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS TO DEVELOP MAINLY ALONG THE NORTH AND EAST
PORTIONS OF PUERTO RICO...ALTHOUGH THE OTHER SECTIONS WILL SEE
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. LOCALLY HEAVY RAINS
COULD BE EXPECTED TODAY ALONG THE NORTH HALF OF PUERTO RICO.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.
.DAYS TWO THROUGH SEVEN...
DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW
DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER
PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED.
VIZ001-002-AMZ710>730-251000-
600 AM AST TUE MAY 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...A SURFACE TROUGH ACROSS THE LOCAL ATLANTIC
WATERS OFF SHORE OF THE VIRGIN ISLANDS WILL DRIFT SOUTHEAST TODAY
AND REMAIN NEARLY STATIONARY ACROSS THE LOCAL AREA. ACTIVE WEATHER
WILL CONTINUE ALONG AND AHEAD OF THIS TROUGH THROUGH TONIGHT. LIGHT
WEST WINDS COMBINED WITH MOIST UNSTABLE AIRMASS WILL ALLOW FOR
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT THE
TERRITORY.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY.
.DAYS TWO THROUGH SEVEN...
DECREASE IN MOISTURE EXPECTED BY WEDNESDAY WITH LIGHT EAST FLOW
DOMINATING. ASIDE FROM LOCAL SEA BREEZE EFFECTS...A DRIER WEATHER
PATTERN SHOULD PREVAIL. NO HAZARDOUS WEATHER IS ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Flood, Ponce and Vicinity
- When
- May 24, 8:35 PM AST to 10:35 PM AST
- Where
- Ponce and Vicinity forecast zone
- Reported by
- EMERGENCY MANAGER
Some flooded areas were reported along Highway 1 and 2,. The Inabon river was reported out of its banks, and affecting parts of Mercedita Airport.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, May 24, 2005$450,000 · 2.5 in hail · 26 events
- Storm Surge and High Wind in Massachusetts, May 24 to 25, 2005$360,000 · 50 kt wind · 25 events
- Flash Flood and Hail in Mississippi, May 24, 2005$469,000 · 1 in hail · 17 events
- Hail and Damaging Wind in Nebraska, May 24, 2005$185,000 · 1.75 in hail · 5 events
- Flash Flooding and Debris Flows in Puerto Rico, May 24, 200536 events
- Tornadoes and Hail in Colorado, May 24, 2005F0 · 15 events
- Damaging Winds in Kansas, May 24, 200583 kt wind · 12 events
- Damaging Winds and Lightning Strike in Florida, May 24, 20051 injured · 67 kt wind · 3 events
- Flash Flood and Hail in Colorado, May 24 to 25, 20051.75 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, May 24 to 25, 20051.75 in hail · 7 events
- Hail in North Carolina, May 24, 20051.75 in hail · 6 events
- Flash Flooding and Flood in Puerto Rico, May 24, 20055 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452154.